Facebook, don’t ban me!!
OK, this is a tough topic to discuss, but I have had more than one patient bring it up, so, here we go. The livestrong.org link below accesses the full article and goes into more detail than in a blog. Read it, if this describes you. Have your partner read it.
I’ve discussed survivorship and how it relates to appointments, scans, etc after treatment is completed.
I didn’t hit the psychological or physical toll that the cancer therapy has had on your body that continues after breast cancer treatment.
You have had a major surgery, chemotherapy, radiation therapy and medications to block estrogen receptors/production.
You have very real side effects such as: vaginal dryness, pain at your surgical site, change in your body which may affect your self-image. Medications such as Effector may result in decreased sex drive and inability to orgasm. Psychological effects such as a feeling of betrayal by your body, depression after dealing with a major illness and the “what ifs” for each follow-up appointment.
Add up the physical and psychological issues = decreased interest in sex. No surprises here.
Now there are ways to work through some of these problems in the livestrong.org article below. I have to stress that you are not alone. Communication with your partner is a major piece of the puzzle and his expectations and your desires may be wildly different and each owes it to one another to explain what is going on.
Discuss this issue with your provider. I had one navy gyn onc offer to see all female cancer patients in her attempt and helping them navigate this new set of problems which can cause relationship discord.
If this blog helped you, please share it, as I am trying to get helpful information out to cancer patients where ever they may reside.